constipation - or something more extreme? :(

sabrynaJuly 7, 2009

I've been having trouble with the stools for the past 2 weeks, and I'm starting to get skeptical about it being constipation.

1st of all, I get plenty of fiber (being Asian, my family emphasizes eating fruits and veggies), and I've stuffed myself with prunes for the past 2 weeks and things have only gotten worse. Since feeling bloated, I've cut down on my food intake by 1/2.

2nd of all, I've upped the amount of exercise I get (usually I'm very dormant, I guess) - 30min - 1hr, I'd say, of walking after dinner or playing tennis, whatever.

3rd - I drink like 6-8 cups of water a day

my doctor told me it's probably diet, despite me explaining my situation. I'm afraid it's colon cancer, hemorrhoids or something more serious - what should I do? I don't think I can stand another day of this, it hurts so much! I can't even sit down because that hurts too (constant pain, almost!) - my whole body's sore and I can't walk normally.

Thank you for reporting this comment. Undo
lizzie_grow

Some things that are common to constipation problems are...

medications or supplements that are new?
depression/anxiety
change of diet
stress

If it doesn't improve, I'd see a GI specialist...they made need to do a colon study on you. You could have a bowel loop or obstruction, but that would probably involve vomiting, too. Good luck & take care.

    Bookmark   July 7, 2009 at 11:13PM
Thank you for reporting this comment. Undo
riverrat1

A few questions.

How old are you?

Do you have a family history of colon cancer?

Do you take any medications that would be slowing down your bowels, like a pain medication?

    Bookmark   July 8, 2009 at 4:21PM
Thank you for reporting this comment. Undo
agnespuffin

The pain sounds a lot like hemorroids. But I would think that your doctor would have checked that. You really do need to see someone else about this. The longer it goes on, the worse it could get.

Various opiates, (for pain) can just about stop the bowel from working. Hydrocodone, a common ingredient in prescription cough medicine, can really cause problems for some people. Have you been taking anything like that?

Have you tried taking a laxative like Milk of Magnesia?

    Bookmark   July 9, 2009 at 11:46AM
Sign Up to comment
More Discussions
Hydration cubes
Has anyone tried the Bezwecken hydration cubes for...
texasone
Post Pregnancy Joint Pain & Muscle Stiffness
Wondering if others have experienced joint pain and...
Audlee
itchy skin eczema?
I have been itching and scratching since the end of...
alanis
air purifier, blueair 650E/IQ healthpro plus/whirlpool AP51030K
I am considering buying one or two more air purifiers...
janesylvia
shingles
i've been told if i don't move around so much that...
brightmoregirl
Sponsored Products
SPT Bidets Magic Clean Round Bidet with Dryer in White SB-2036S
Home Depot
Durvet/Equine Sandrid Psyllium Pellets - 699627
$28.99 | Hayneedle
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™